I’ve put on at least 30 extra pounds, memory and learning difficulty, major depression/anxiety, tinnitus (hearing loss), low energy, decreased semen volume, etc. To give you an idea of who I was before the pill, I graduated top 10 in my highschool and got a full ride to a prestigious university. After taking the pill (poison) for over a year, I dropped out and moved back in with my parents. They think I’m being lazy, but I’m a completely different person now with no emotions. The first symptom I noticed was that my testicles were tingling. I thought it was a transient thing, so I kept take the meds and “pushed through.” After a while, I had zero interest in sex […] I feel as though I have been feminized in some way. It’s difficult to explain because I have a hard time formulating my thoughts. I’ve talked to my parents (who are in the medical field) and doctors, and they all tell me I’m crazy and that no medications can cause permanent side effects like this. I was sent to an endocrinologist and put on TRT which did nothing. I have contemplated suicide multiple times because I’m literally just a piece of meat stripped of all humanity at this point.Commenter to YouTube video: Is Recovery from Post Finasteride Syndrome Possible? [Video deleted]
[It] isn’t [****ing] worth it. I can’t concentrate and my dick has been numb with a dull pain ever since stopping finasteride in Dec 2020.
Taking finasteride was the worst mistake of my life. Every day I wake up I hope I am normal again but it never happens.
Permanent sides are rare, but if they hit you, you life turns into a living nightmare every second.Comment to r/tressless, 6 Jun 2021
I took it for under a week and felt dizzy, lethargic and “off” as well. Felt like I couldn’t concentrate on YouTube videos. Mind you I’m an otherwise healthy 36 yr old male who’s never taken anxiety or depression meds in his life. Doctor said to get off of it (i was going to anyway) and I did. Took me an entire week to feel normal again. Never again. Now let someone tell me it was “all in my head”. The drug can be dangerous to a very small portion of men IMHO. Is what it is.Comment to r/tressless, 12 Jun 2021
Quitting finasteride after 2 years.
When I first started taking finasteride I had some mild sexual side effects. However this was limited to watery semen. I had no loss of libido, erectile disfunction, or anything like that. So on balance, I considered it to be worth it. However, about 2 years into taking the medication I started experiencing cognitive side effects, which I never even realised was a possibility.
The symptoms seemed to hit me all at once, out of the blue one morning. I was working on a university assignment and I suddenly started to find it very difficult to concentrate. I was experiencing significant brain fog and everything felt dreamy. I also experienced extreme lethargy, even walking from one end of the room to the other was exhausting, and I felt like I was going to pass out.
At the time I was thinking that perhaps I had undiagnosed diabetes and was about to go into diabetic shock. So I went to the hospital. After several blood and urine tests, diabetes was ruled out. As I had mentioned I was taking finasteride, the doctor looked up some potential side effects, and sure enough it included lethargy, brain fog, feeling like you’re going to pass out.
I stopped taking the medication, but I didn’t return to normal straight away. I continued to feel brain fog and a general sense of everything being “off” for several weeks. I was having regular panic attacks during that time. Now it has been about 2 months since I quit finasteride and I almost totally feel like my old self again. I feel like I dodged a bullet, because in my research I have come across stories by other guys who experienced the same ‘crash’ as me at some point in their treatment, and for many of them the side effects are still persistent years later.
I know that the majority of guys do not experience side effects on finasteride. In which case, I would say, as long as you are aware of the potential risks, why not continue to benefit from it. However, please be aware that the sexual side effects that are frequently mentioned are not the only possible type of side effects, and perhaps not even the worst. And even if you experience minimal side effects at first, they can worsen further down the line.
It’s difficult to convey the sense of dread and desperation I felt when I thought that I had permanently degraded my intelligence and my usual happy/funny personality because of taking medication to prevent hair loss. The one silver lining of all this is that I no longer feel so depressed about losing my hair, because I know that there worse alternatives.Post to r/tressless — deleted by user, 12 Jun 2021
Same thing happened to me man. Except still not recovered 6 months later.
Shame on these posters mocking you; it’s [***ed] up.
If you get hit with fin sides life becomes a literal living nightmare.Comment to above post on r/tressless, 12 Jun 2021
I’m 23 yrs old now. Took finasteride for 2 years since I turned 20. Worst decision of my life. Completely messed up my libido, ability to get and maintain an erection, my desire to go after things in life. This drug is horrible. As men we need DHT. Only now 15 months after [quitting] I’m starting to feel better again. Don’t start finasteride. You can maintain your hair by optimising your hormones. I reccommend everyone to look into the thermo diet. Please don’t listen to those people who reccommend Finasteride. It’s a horrible drug, has the potential to ** some people up. Not everyone gets the side effects- but it’s terrible for the people who do. I 100% believe hair loss is a sign of an imbalance in your hormones/micronutrients.Comment to YouTube video ‘Post-Finasteride Syndrome’, ~30 May 2021
Thank you for speaking out about PFS, the adverse effects of finasteride have been persisting for at least 1.5 years after stopping and it has had a profound negative impact on my life.Comment to YouTube video ‘Post-Finasteride Syndrome’, ~20 May 2021